Please help, this is my step son. His mother gives both medication to him I refuse to do so until I know it is okay. I was told by a nurse it was to much that it could make him go into cardaic arrest. Claritin is given in the mornings after he eats and then two tsp of dimetapp cold at bed time. HELP!
Hello chrissy004. I am not a doctor. I would contact a chemist/pharmacist or a doctor to confirm your reservations/fears for another opinion. Regards pledge
Check the ingredients on the label. If the Dimetapp Cold contains Brompheniramine then you would not want to give Claritin (an anti-histamine) at the same time. You will be doubling up on anti-histamines - and although not dangerous, is of little benefit.
You could however give the medicines separately, at least 6 hours apart. Say the Claritin in the morning or during the day and the Dimetapp at night. Depending on his symptoms it may be best just to give one or the other. You could seek more advice from a pharmacist.
Why does he take that medication anyways? He's 9.
Just call the pharmacist he/she will know.
- Claritin Information for Consumers
- Claritin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Claritin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Aug 2009 • 1 answer
Updated 21 Dec 2018 • 2 answers
Updated 1 May 2010 • 1 answer
Updated 5 May 2013 • 1 answer
Updated 28 May 2016 • 1 answer